Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2013, 6:53 PM EDT for Gadsden County, Jefferson County, Leon County, Florida; Grady County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 6:53 PM EDT (22:53 UTC)
- Expired
- Jun 28, 2013, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Gadsden County, FL, Jefferson County, FL, Leon County, FL, Grady County, GA
The radar
The Tallahassee radar (KTLH), 29 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 12:26 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3527 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS52 KTAE 282253
SVRTAE
FLC039-065-073-GAC131-282345-
/O.NEW.KTAE.SV.W.0129.130628T2253Z-130628T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GADSDEN COUNTY IN FLORIDA...
NORTHWESTERN JEFFERSON COUNTY IN FLORIDA...
NORTHEASTERN LEON COUNTY IN FLORIDA...
SOUTHERN GRADY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 745 PM EDT
* AT 648 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CONCORD...AND MOVING EAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORCHARD POND...LAKE JACKSON...LAKE IAMONIA...MACLAY STATE
GARDENS...KILLEARN LAKES...TOM BROWN PARK...CHAIRES...BAUM...
MICCOSUKEE...CONCORD AND CAPITOLA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT
WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
&&
LAT...LON 3053 8398 3052 8404 3046 8404 3042 8407
3047 8441 3069 8441 3069 8438 3074 8438
3070 8410 3068 8408 3067 8408 3067 8400
3061 8401
TIME...MOT...LOC 2253Z 292DEG 29KT 3061 8433
$$
38-GODSEY1 follow-up statement
436
WWUS52 KTAE 282318
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
718 PM EDT FRI JUN 28 2013
FLC039-065-073-GAC131-282328-
/O.CAN.KTAE.SV.W.0129.000000T0000Z-130628T2345Z/
GRADY GA-LEON FL-JEFFERSON FL-GADSDEN FL-
718 PM EDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GADSDEN...WEST
CENTRAL JEFFERSON...NORTHEASTERN LEON AND SOUTHERN GRADY COUNTIES IS
CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3053 8398 3052 8404 3046 8404 3042 8407
3047 8441 3069 8441 3069 8438 3074 8438
3070 8410 3068 8408 3067 8408 3067 8400
3061 8401
TIME...MOT...LOC 2318Z 292DEG 29KT 3053 8411
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:07 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 28, 4:07 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM EDT Fri Jun 28 2013 ...Severe Storms Possible into this evening... .NEAR TERM [Through Tonight]... Very unstable airmass this afternoon is fueling widespread convection across much of the forecast area. With the Big Bend worked over earlier today, the primary focus for severe weather into this evening will be across SE Alabama, SW Georgia, and possibly the Florida Panhandle. Most of the activity has been of the pulse severe variety. However, a southward moving outflow boundary moving into SE Alabama is providing a focus for slightly more organized activity. Damaging wind gusts will continue to be the primary concern. While some of the hi-res guidance suggests more strong storms overnight, the current widespread activity should the stabilize the atmosphere significantly by late evening. This should reduce the coverage and intensity of any overnight convection. && .SHORT TERM [Saturday Through Sunday Night]... Upper trough axis (currently along the eastern seaboard) will retrograde to the west tonight into Saturday, with the axis ending up west of the forecast area. In addition, a frontal boundary will drop south into the area by Saturday and stall across SE Alabama and the Florida Panhandle. This will create a favorable pattern for convection, especially east of the Apalachicola/Chattahoochee Rivers, with a very moist airmass and weak shortwave energy rounding the base of the trough. As with Friday morning, the convection may get an early start along the coast, so will have relatively high PoPs in place throughout the day. Conditions will change little by Sunday, with the eastern half of the area favored once again. && .LONG TERM [Monday through Friday]... Unseasonably deep trough will be in place over the eastern half of the country through next week. This will keep moist and deep southwesterly flow across the forecast area with enhanced rain chances for most of the week. Periods of more widespread rain will likely be governed by timing of weak upper/lower level features, which are difficult to predict this far out. Therefore, will continue with a general forecast of likely PoPs for the eastern half of area early in the week, with the higher PoPs spreading west by midweek as the upper level trough slowly retrogrades. && .AVIATION [Through 18Z Saturday]... Scattered thunderstorms are currently firing in our Georgia and Alabama counties, putting ABY, DHN, and VLD at the greatest risk for reduced visibility this afternoon. IFR conditions could occur in these storms. Also, around 21Z today, the line of thunderstorms currently in Alabama will move into our region and impact DHN and ABY in the early evening hours. This line will contain strong to potentially severe wind gusts, frequent lightning, and heavy rain. After the thunderstorms pass through, patchy fog is possible at all terminals early tomorrow morning around sunset. More scattered thunderstorms are possible tomorrow. && .MARINE... Southwesterly flow will be on the increase through the weekend as the Bermuda high strengthens over the western Atlantic and a frontal boundary approaches the northern Gulf Coast. Expect exercise caution conditions to develop overnight and continue through most of the weekend. Brief periods of advisory level winds will be possible late Saturday into Sunday. && .FIRE WEATHER... Red flag conditions are not expected due to above average relative humidity values throughout the period. && .HYDROLOGY...A wet weather pattern will be in place through the weekend and into early next week. Widespread 2 to 4 inch rainfall amounts are anticipated through Monday, with isolated higher amounts. With no area rivers in flood or action stage, no river flooding is expected. However, locally heavy rainfall may cause flooding of some urban and/or low-lying areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 90 74 89 72 / 70 70 50 70 40 Panama City 79 87 79 87 77 / 70 60 50 60 30 Dothan 75 92 72 91 71 / 80 60 40 50 30 Albany 73 91 73 89 71 / 80 60 40 60 40 Valdosta 75 89 73 88 72 / 70 70 50 70 50 Cross City 75 88 74 88 73 / 40 70 60 70 50 Apalachicola 79 86 79 86 77 / 70 60 60 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey/Lahr SHORT TERM...Camp LONG TERM...Camp AVIATION...Godsey/Lahr MARINE...Godsey/Camp FIRE WEATHER...Godsey/Lahr HYDROLOGY...Camp
In the hours before
Local storm report, Jun 28, 5:19 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 4 NNE GENEVA 31.09N 85.85W
06/28/2013 GENEVA AL EMERGENCY MNGR
TREES DOWN ACROSS 4 VEHICLES ON THOMPSON DRIVE.
&&
HARRIGANSpecial weather statement, Jun 28, 5:23 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT FRI JUN 28 2013
FLZ010-011-282230-
JACKSON FL-WASHINGTON FL-
423 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JACKSON AND WASHINGTON
COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 530 PM CDT
AT 420 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
COTTONWOOD TO CHIPLEY...OR ALONG A LINE EXTENDING FROM GRANGEBURG TO
CHIPLEY...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE NEAR...
MARIANNA BY 450 PM CDT.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
&&
LAT...LON 3075 8562 3089 8558 3094 8553 3096 8553
3099 8549 3100 8515 3093 8497 3091 8496
3089 8496 3064 8539 3064 8541 3074 8566
TIME...MOT...LOC 2124Z 287DEG 27KT 3098 8523 3080 8552
38-GODSEYLocal storm report, Jun 28, 5:25 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ESE BELLWOOD 31.17N 85.79W
06/28/2013 GENEVA AL EMERGENCY MNGR
POWERLINES AND TREES DOWN NEAR HIGHWAY 85.
&&
HARRIGANLocal storm report, Jun 28, 5:28 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 NNW HARTFORD 31.15N 85.72W
06/28/2013 GENEVA AL EMERGENCY MNGR
TREES DOWN NEAR COUNTY ROAD 47.
&&
HARRIGANLocal storm report, Jun 28, 6:06 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 W DAWSON 31.77N 84.46W
06/28/2013 TERRELL GA 911 CALL CENTER
TREES DOWN IN MULTIPLE LOCATIONS THROUGHOUT THE COUNTY
INCLUDING WEST HIGHWAY 82 OUTSIDE OF DAWSON.
&&
HARRIGANLocal storm report, Jun 28, 6:15 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG FAIRCHILD 30.82N 84.91W
06/28/2013 SEMINOLE GA 911 CALL CENTER
MULTIPLE TREES DOWN COUNTYWIDE.
&&
HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:01 AM EDT | Special Weather Statement | TAE | Gadsden | 29 min |
| Jun 28, 3:29 AM EDT | Special Weather Statement | TAE | Gadsden | 46 min |
| Jun 28, 3:43 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 47 min |
| Jun 28, 4:09 AM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 66 min |
| Jun 28, 6:52 AM EDT | Special Weather Statement | TAE | Jackson | 38 min |
| Jun 28, 8:11 AM EDT | Special Marine Warning | TAE | 64 min | |
| Jun 28, 10:17 AM EDT | Areal Flood Advisory | TAE | Taylor | 3 hr |
| Jun 28, 10:38 AM EDT | Special Weather Statement | TAE | Taylor | 52 min |
| Jun 28, 11:05 AM EDT | Special Weather Statement | TAE | Jefferson | 40 min |
| Jun 28, 11:24 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 51 min |
| Jun 28, 5:23 PM EDT | Special Weather Statement | TAE | Jackson | 67 min |
| Jun 28, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Jun 28, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 47 min |
| Jun 27, 9:17 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 43 min |
| Jun 27, 10:38 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 37 min |
| Jun 27, 11:27 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 48 min |
| Jun 27, 11:43 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:13 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 32 min |
| Jun 28, 12:56 AM EDT | Special Weather Statement | TAE | Thomas | 34 min |
| Jun 28, 1:42 PM EDT | Special Weather Statement | TAE | Thomas | 48 min |
| Jun 28, 1:58 PM EDT | Special Weather Statement | TAE | Grady | 47 min |
| Jun 28, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 42 min |
| Jun 28, 2:08 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 52 min |
| Jun 28, 2:25 PM EDT | Special Weather Statement | TAE | Miller | 50 min |
| Jun 28, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller, Seminole | 29 min |
| Jun 28, 2:44 PM EDT | Special Weather Statement | TAE | Tift | 46 min |
| Jun 28, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 41 min |
| Jun 28, 2:53 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Tift | 52 min |
| Jun 28, 3:07 PM EDT | Special Weather Statement | TAE | Colquitt | 53 min |
| Jun 28, 3:44 PM EDT | Special Weather Statement | TAE | Seminole | 46 min |
| Jun 28, 4:35 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 28, 4:46 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 29 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early, Miller, Seminole | 63 min |
| Jun 28, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 41 min |
| Jun 28, 5:55 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.